IDEAS home Printed from https://ideas.repec.org/a/bla/scandj/v99y1997i3p447-61.html
   My bibliography  Save this article

Simple Rules for the Optimal Taxation of International Capital Income

Author

Listed:
  • Keen, Michael
  • Piekkola, Hannu

Abstract

In this paper, the authors reconcile and extend previous results on the collectively optimal taxation of international investment income. The 'weighted average' rule of T. Horst (1980), for example, is shown to rest on unattractive assumptions on the set of instruments available, ruling out any need for distorting taxes. The principal contribution is to establish a new and strikingly simple weighted average rule--encompassing the other key result in this area--for the general case in which lump-sum taxes are unavailable, the ability to tax pure profits is perhaps restricted and distorting taxes on both domestic and border-crossing capital income are optimally deployed. Copyright 1997 by The editors of the Scandinavian Journal of Economics.

Suggested Citation

  • Keen, Michael & Piekkola, Hannu, 1997. " Simple Rules for the Optimal Taxation of International Capital Income," Scandinavian Journal of Economics, Wiley Blackwell, vol. 99(3), pages 447-461, September.
  • Handle: RePEc:bla:scandj:v:99:y:1997:i:3:p:447-61
    as

    Download full text from publisher

    File URL: http://www.blackwell-synergy.com/servlet/useragent?func=synergy&synergyAction=showTOC&journalCode=sjoe&volume=99&issue=3&year=1997&part=null
    File Function: link to full text
    Download Restriction: Access to full text is restricted to subscribers.

    As the access to this document is restricted, you may want to look for a different version below or search for a different version of it.

    Other versions of this item:

    More about this item

    Statistics

    Access and download statistics

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:bla:scandj:v:99:y:1997:i:3:p:447-61. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Wiley Content Delivery) or (Christopher F. Baum). General contact details of provider: http://onlinelibrary.wiley.com/journal/10.1111/(ISSN)1467-9442 .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    We have no references for this item. You can help adding them by using this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.